I had pneumonia in July, and was hospitalized. They doctor did a bronchoscopy, and after I took antibiotics, probiotics, and predisone. Shortly after I stop taking the predisone, I started to have difficulty breathing, and started to cough more and more. I did another CT scan, and lungs were clear. The doctor gave me advair to use, it helps, but I have to use it everyday, and I still have a breathing issue. Also, after the first use I coughed up a yellowish chuck of mucus. Should I see another doctor for another opinion?
My advice is that you first ask your doctor what he/she believes to be the cause of your difficulty breathing. Given that your repeat CT Scan was “clear”, it is likely that you have asthma and/or bronchitis, a not uncommon occurrence following lung infection in a person with a predisposition to asthma. It would be good to confirm the diagnosis. If it is asthma, you might need additional asthma medication to achieve relief.
The one time coughing up of “yellowish mucous” is not cause for alarm. Sounds like the mucous was something that should be expelled and the Advair stimulated it to be expectorated.
Daily use of Advair is the most effective way to use the drug for asthma treatment.
You ask, should you see another doctor for a second opinion? My recommendation is that you first notify your doctor that the Advair is not providing good relief of symptoms and ask if there is another drug that could taken with the Advair for a better result. Then, if you continue to be symptomatic, it would be reasonable to seek another opinion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.